MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDECATH HYDROPHILIC COATED CATH; CATHETER, INTRAVASCULAR, DIAGNOSTIC

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDECATH HYDROPHILIC COATED CATH; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number RF*XL9510GA
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6: implanted date: device was not implanted d7: explanted date: device was not explanted the actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.With no device return the exact cause of the reported event cannot be definitively determined based on the available information.The production lot number was not provided by the user facility, which prevented a meaningful review of the device history record.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported that when the catheter was removed from the patient the tip appeared to be sheared off when using the glidecath device.A follow-up ct scan was performed and the tip of the catheter was found to be in the left sfa (superficial femoral artery).The patient was transferred to interventional radiology where the foreign object was successfully retrieved.It was reported that the patient is healthy.The procedure outcome was a success.Additional information was received on 7/20/18.The procedure performed was a distal renal angiography.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1.Attached the received user facility medwatch (b)(4).Attachment: [uf mw (b)(4).Pdf].
 
Event or Problem Description
Terumo medical received user facility medwatch report no.(b)(4) on september 26, 2018 that reported the following.During an angiogram of the right lower extremity, a glide catheter was passed from the femoral artery, up the left lower extremity to deliver the contrast injection.The catheter was removed at the end of the case.On repeat imaging several days later, a retained catheter fragment was observed in the left popliteal artery.This required removal by interventional radiology.The patient has undergone repeated duplex imaging which has demonstrated healing of the artery.The original intended procedure was a lower extremity angiography.

Brand Name
RADIFOCUS GLIDECATH HYDROPHILIC COATED CATH
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key7746686
Report Number9681834-2018-00177
Device Sequence Number11077219
Product Code DQO
UDI-Device Identifier04987350772459
UDI-Public04987350772459
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K915414
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRF*XL9510GA
Device Catalogue NumberCG507
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/19/2018
Supplement Date Received by Manufacturer09/26/2018
Initial Report FDA Received Date08/03/2018
Supplement Report FDA Received Date09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GLIDECATH; GLIDEWIRE; PINNACLE SHEATH; GLIDECATH; GLIDEWIRE; PINNACLE SHEATH
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient Weight82